Alert archive / Alabama / Flash Flood Warnings in 2010
Flash Flood Warning 40, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 9, 2010, 9:06 AM CDT for Lamar County, Alabama. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2010, 9:06 AM CDT (14:06 UTC)
- Expired
- Jun 9, 2010, 10:56 AM CDT
- In force
- 110 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Lamar County, AL
The radar
The Columbus AFB radar (KGWX), 25 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 327 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
952
WGUS54 KBMX 091406
FFWBMX
ALC075-091700-
/O.NEW.KBMX.FF.W.0040.100609T1406Z-100609T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
906 AM CDT WED JUN 9 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAMAR COUNTY IN WEST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...VERNON...SULLIGENT...
* UNTIL NOON CDT
* AT 900 AM CDT...THE NATIONAL WEATHER SERVICE DETECTED THE
POSSIBILITY OF FLASH FLOODING IN LAMAR COUNTY FROM A STRONG
THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAMAR
COUNTY AIRPORT...DETROIT...CREWS...BLOOMING GROVE...BEDFORD AND
BEAVERTON. AREAS MOST AFFECTED WILL BE THE CITIES OF SULLIGENT AND
VERNON...INCLUDING AREAS THAT ARE PRONE TO FLOODING...SUCH AS
RIVER ROAD NEAR SULLIGENT...AND EALON ROAD AND OLD CALVERT ROAD
WEST OF VERNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3406 8820 3406 8799 3403 8798 3402 8795
3382 8794 3367 8795 3368 8825
$$
GOGGINS2 follow-up statements
532
WGUS74 KBMX 091505
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1005 AM CDT WED JUN 9 2010
ALC075-091700-
/O.CON.KBMX.FF.W.0040.000000T0000Z-100609T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR AL-
1005 AM CDT WED JUN 9 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR LAMAR
COUNTY...
AT 1000 AM CDT...THE NATIONAL WEATHER CONTINUED TO DETECT THE
POSSIBILITY OF FLASH FLOODING THROUGHOUT LAMAR COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DETROIT...
CREWS AND BEAVERTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH AND A HALF ARE POSSIBLE
IN THE WARNED AREA OVER THE NEXT TWO HOURS. ESPECIALLY FLOOD PRONE
AREAS WILL STILL BE SUSCEPTIBLE TO FLOODING...AS ADDITIONAL RAINFALL
DEVELOPS IN EAST MISSISSIPPI.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3406 8820 3406 8799 3403 8798 3402 8795
3382 8794 3367 8795 3368 8825
$$
GOGGINS624
WGUS74 KBMX 091556
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1056 AM CDT WED JUN 9 2010
ALC075-091604-
/O.CAN.KBMX.FF.W.0040.000000T0000Z-100609T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR AL-
1056 AM CDT WED JUN 9 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LAMAR
COUNTY...HEAVY RAINFALL HAS ENDED OVER THE AREA...AND THE THREAT FOR
FLASH FLOODING HAS ENDED.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3406 8820 3406 8799 3403 8798 3402 8795
3382 8794 3367 8795 3368 8825
$$
GOGGINSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 5:56 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 9, 5:56 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 556 AM CDT WED JUN 9 2010 .UPDATE...FOR 12Z AVIATION. && .DISCUSSION... WATCHING WITH ANTICIPATION AS FRONTAL BOUNDARY OFF TO OUR NORTHWEST SLOWLY EDGES ITS WAY TOWARDS THE SOUTHEAST. EVEN AT THIS LATE HOUR...STILL HAVE QUESTIONS AS TO WHETHER IT ACTUALLY MAKES IT THROUGH OR EVEN TO OUR CWA...AS DECENT LARGE SCALE RIDGING BEGINS TO NOSE IN OVER CENTRAL ALABAMA LATER TODAY AND TONIGHT. THE OUTCOME WILL LIKELY BE PLENTY OF CONVECTION UPSTREAM ASSOCIATED WITH THE FRONT THAT STRUGGLES TO MAKE IT THIS FAR SOUTH. HOWEVER...AT THIS JUNCTURE CAN'T RULE OUT SOME STORMS PROGRESSING INTO THE NORTHERN CWA LATER TODAY...WITH AN OUTSIDE SHOT FOR SOME ADDITIONAL DEVELOPMENT IN THE SAME GENERAL VICINITY. AS THE BOUNDARY PUSHES OFF TO OUR NORTHEAST AND EAST AS THE RIDGING CONTINUES TO BUILD TOMORROW...EXPECT MUCH OF THE SAME AS CONVECTIVE DEVELOPMENT WILL BE POSSIBLE ACROSS MUCH OF THE CWA. MODELS ARE CONTINUE TO HINT THAT WE MAY BEGIN EARLY THURSDAY MORNING WITH SHOWER AND THUNDERSTORMS CONTINUING THROUGH THE BEST HEATING OF THE DAY. LOOKED OVER SOME OF THE PROSPECTS FOR SEVERE WEATHER TODAY AND TOMORROW...AND AS EXPECTED THE INSTABILITY PARAMETERS ARE DECENT...BUT WITH THE RATHER WEAK TO NO FLOW...THE CHANCES REMAIN RATHER SMALL. HOWEVER..IT IS NOT BEYOND A STRETCH TO THINK SOMETHING ORGANIZED COULD GET GOING WITH A FOCUSED BOUNDARY IN PLACE...BUT IT DOESN'T APPEAR HWO WORTHY AT THIS TIME. AS WE TRANSITION INTO FRIDAY AND OVER THE WEEKEND...THE AFOREMENTIONED HIGH PRESSURE LOOKS TO DOMINATE THE PATTERN AND ISOLATED TO SCATTERED CONVECTION WILL BE POSSIBLE EACH AFTERNOON. IT DOES LOOK LIKE EARLY SUMMER WILL BE IN FULL EFFECT WITH THE HIGH PROGGED TO BE AROUND 596...SO EXPECT THE TYPICAL WEAK SURFACE FLOW...HIGH DEWPOINTS...AND TEMPERATURES SEVERAL DEGREES ABOVE NORMAL...AS HIGHS COULD TOP OUT IN THE MIDDLE 90S. EARLY NEXT WEEK...WE WILL DEAL WITH YET ANOTHER FRONTAL BOUNDARY THAT WILL DIVE SOUTHWARD. HAD BEEN CONVINCED THAT THIS FRONT WOULD STRUGGLE TO MAKE IT THROUGH THE AREA...BUT THE MODELS ARE COMING TO A LITTLE CLEARER CONSENSUS...WITH THE FRONT CLEARING CENTRAL ALABAMA BY TUESDAY AFTERNOON OR SO. WE COULD END UP WITH ANOTHER ROUND OF LOWER HUMIDITY AND VIRTUALLY CLEAR SKIES BY TUESDAY AND WEDNESDAY AFTERNOON. HOWEVER...AT THIS TIME LEFT SOME MINIMAL AFTERNOON POPS IN THE FORECAST TO COVER ANY UNCERTAINTY AS WE MOVE TOWARDS THE LONG TERM. 17/KLAWS && .AVIATION...12Z TAF DISCUSSION. A LITTLE ACTIVITY IS BEGINNING TO FIRE UP AT ISSUANCE TO THE NW OF TCL. THESE TS WILL MOVE WELL TO THE NORTH OF THE SITE UNTIL LATER THIS MORNING WHEN MORE COVERAGE BEGINS TO AFFECT ALL NORTHERN SITES. UNFORTUNATELY...WITH THE NATURE OF THESE STORMS...WILL HAVE TO AMD AS THESE SLIDE THROUGH THE AREA...AND JUST PREVAIL VCTS THROUGH THE AFTERNOON. THE GOOD NEWS IS...VFR CONDITIONS WILL BE SEEN THROUGHOUT THE TAF PERIOD...UNLESS A STORM PASSES OVER A SITE...IN WHICH THERE MAY BE SOME SHORT-LIVED MVFR CIGS OR IFR VIS. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA IS BEING MONITORED FOR ACCURACY. 27 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 17/27
Hazardous weather outlook, Jun 9, 5:58 AM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 558 AM CDT WED JUN 9 2010 ALZ011>015-017>050-101059- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 558 AM CDT WED JUN 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 27
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:58 AM CDT | Areal Flood Advisory | BMX | Lamar, Marion | 3 hr |
| Jun 9, 5:52 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 38 min |
| Jun 9, 6:10 PM CDT | Tornado Warning | BMX | Lamar | 20 min |
| Jun 9, 6:28 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 32 min |
| Jun 9, 6:56 PM CDT | Areal Flood Advisory | BMX | Lamar | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.